Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 2, 2016, 1:38 PM EDT for Paulding County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 1:38 PM EDT (17:38 UTC)
- Expired
- Aug 2, 2016, 2:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
County Paulding County, GA
The radar
The Atlanta radar (KFFC), 68 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
287
WWUS82 KFFC 021738
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
138 PM EDT TUE AUG 2 2016
GAZ030>032-021815-
COBB GA-PAULDING GA-POLK GA-
138 PM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COBB...PAULDING AND
EASTERN POLK COUNTIES UNTIL 215 PM EDT...
AT 138 PM EDT...A STRONG THUNDERSTORM WAS NEAR DALLAS...MOVING
SOUTHEAST AT 30 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MARIETTA...DALLAS...KENNESAW...POWDER SPRINGS...ROCKMART...HIRAM...
BRASWELL...YORKVILLE...DUE WEST...BROWNSVILLE...NEW HOPE...VAN
WERT...NEW GEORGIA...LOST MOUNTAIN PARK...BURNT HICKORY RIDGE AND
CROSS ROADS.
LAT...LON 3408 8490 3399 8454 3378 8478 3377 8488
3378 8490 3400 8510
TIME...MOT...LOC 1738Z 297DEG 25KT 3397 8488
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:29 PM EDT, 9 minutes earlier.
Area forecast discussion, Aug 2, 1:29 PM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 129 PM EDT TUE AUG 2 2016 .PREV DISCUSSION... /Issued 1021 AM EDT TUE AUG 2 2016/ UPDATE... Showers and thunderstorms developing across the mountains/foothills. This is associated with a weak upper level disturbance in conjunction with a frontal boundary. Expect this activity to continue to march south and east into more unstable air where some storms could become strong. 26 PREV DISCUSSION... /Issued 725 AM EDT TUE AUG 2 2016/ SHORT TERM /Today through Wednesday/... Upper flow becoming somewhat northwesterly in nature today through Wednesday. Weak wave moving through the northwest flow into Tennessee this morning evident on satellite and reflected in the scattered convection over that region. Medium range models all picking up on this feature and sweeping it east southeast into north Georgia today...however all are also weakening it through the day. I have held back from going likely POPs across the area for now but we will need to keep an eye on trends to the northwest through the morning. Ample low cloudiness developing across central Georgia this morning currently spreading north. Indications are this will burn off by late morning. Should see varying degrees of cloudiness through the day which will likely keep temperatures a bit cooler than the past few days. Still...despite only moderate instability... the addition of some upper-level lift will keep a chance for a few strong thunderstorms in the forecast with severe chances low. Models are developing a weak surface low over the region Wednesday with continued northwesterly upper flow. This should keep good chances for scattered convection in the forecast... mainly during the afternoon and evening. 20 LONG TERM /Wednesday Night through Monday/... Long-range models agree on possibly a fairly active weather pattern setting up by Thursday as a large upper ridge retreats just far enough westward to place the state on the active eastern periphery. This will establish a weak northwest flow aloft that allows subtle disturbances to interact with increasing low level moisture and daytime heating to produce at least a scattered coverage of afternoon and evening convection each day. Models also show a weak surface trough sagging into the state by late in the weekend... which could provide an added focus for convection by Sunday and Monday. For now... will continue to show at least 30-40 percent chance of daytime pops and 20-30 percent chance of nighttime pops through the extended periods. It still appears the severe storm threat should remain minimal with nothing widespread or too organized expected as the environment remains weakly sheared with only moderate afternoon/evening instability expected at this time. However... can never rule out the potential for a few strong to severe storms during peak daytime heating this time of year. Otherwise... highs mainly in the 90s and lows in the 70s will persist. 39 .AVIATION... 18Z Update... VFR conditions for most of the TAF period. However, expect VCSH/TSRA to move through this afternoon yielding brief SUB-VFR conditions. This activity, which is currently developing across the north, will continue south and east and arrive in the next hour. At AHN/MCN/CSG, expect the arrival to be delayed to around 19Z. Most of the precipitation should slowly dwindle after sunset. Light west flow overnight with lingering convective debris. Possible stratus/fog development in the early morning hours. Feel the main area of concern for tomorrow in regards to storms is across the southern TAF sites (MCN/CSG) where the front/lingering outflow boundaries will be located. //ATL Confidence...18Z Update... Medium confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 93 73 93 72 / 60 40 40 30 Atlanta 90 74 91 74 / 60 40 40 20 Blairsville 88 68 87 67 / 60 40 40 30 Cartersville 91 71 92 72 / 70 30 30 20 Columbus 93 75 94 74 / 60 40 40 20 Gainesville 89 74 90 72 / 60 40 40 30 Macon 92 73 94 74 / 60 50 40 30 Rome 91 71 92 72 / 70 30 30 20 Peachtree City 92 71 93 72 / 60 40 40 20 Vidalia 93 75 94 74 / 50 50 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....39 AVIATION...26
Hazardous weather outlook, Aug 2, 10:30 AM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1030 AM EDT TUE AUG 2 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1030 AM EDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STRONG STORMS ARE EXPECTED TOWARD THE PEAK OF DAYTIME HEATING AND INTO THE EARLY EVENING HOURS. WEATHER HAZARDS EXPECTED... GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH ANY STRONG STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF DAMAGE OR FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 2, 1:38 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
138 PM EDT TUE AUG 2 2016
GAZ030>032-021815-
COBB GA-PAULDING GA-POLK GA-
138 PM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COBB...PAULDING AND
EASTERN POLK COUNTIES UNTIL 215 PM EDT...
AT 138 PM EDT...A STRONG THUNDERSTORM WAS NEAR DALLAS...MOVING
SOUTHEAST AT 30 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MARIETTA...DALLAS...KENNESAW...POWDER SPRINGS...ROCKMART...HIRAM...
BRASWELL...YORKVILLE...DUE WEST...BROWNSVILLE...NEW HOPE...VAN
WERT...NEW GEORGIA...LOST MOUNTAIN PARK...BURNT HICKORY RIDGE AND
CROSS ROADS.
LAT...LON 3408 8490 3399 8454 3378 8478 3377 8488
3378 8490 3400 8510
TIME...MOT...LOC 1738Z 297DEG 25KT 3397 8488The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:00 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett, Hall | 30 min |
| Aug 1, 8:19 PM EDT | Special Weather Statement | FFC | Bartow | 41 min |
| Aug 1, 8:21 PM EDT | Special Weather Statement | FFC | Dawson | 39 min |
| Aug 1, 8:33 PM EDT | Special Weather Statement | FFC | Forsyth | 27 min |
| Aug 1, 8:59 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd | 31 min |
| Aug 1, 9:06 PM EDT | Special Weather Statement | FFC | White | 24 min |
| Aug 1, 9:07 PM EDT | Special Weather Statement | FFC | Dawson | 23 min |
| Aug 1, 9:31 PM EDT | Special Weather Statement | FFC | Forsyth | 44 min |
| Aug 1, 10:02 PM EDT | Special Weather Statement | FFC | Forsyth | 43 min |
| Aug 2, 2:01 PM EDT | Special Weather Statement | FFC | Douglas, Fulton | 29 min |
| Aug 2, 2:26 PM EDT | Special Weather Statement | FFC | Fulton | 34 min |
| Aug 2, 2:52 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Fayette, Rockdale | 23 min |
| Aug 2, 3:00 PM EDT | Special Weather Statement | FFC | Rockdale | 30 min |
| Aug 2, 3:10 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett, Newton, Rockdale, Walton | 35 min |
| Aug 2, 3:16 PM EDT | Special Weather Statement | FFC | Madison | 29 min |
| Aug 2, 3:37 PM EDT | Special Weather Statement | FFC | Barrow | 23 min |
| Aug 2, 3:47 PM EDT | Special Weather Statement | FFC | Oglethorpe | 28 min |
| Aug 2, 3:59 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 31 min |
| Aug 2, 4:04 PM EDT | Special Weather Statement | FFC | Morgan | 26 min |
| Aug 2, 4:08 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe, Taliaferro, Wilkes | 52 min |
| Aug 2, 4:27 PM EDT | Special Weather Statement | FFC | Jasper | 33 min |
| Aug 2, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | Monroe | 46 min |
| Aug 2, 4:46 PM EDT | Special Weather Statement | FFC | Harris | 29 min |
| Aug 2, 5:08 PM EDT | Special Weather Statement | FFC | Hancock | 37 min |
| Aug 2, 5:10 PM EDT | Special Weather Statement | FFC | Warren | 35 min |
| Aug 2, 5:37 PM EDT | Special Weather Statement | FFC | Hancock | 23 min |
| Aug 2, 5:40 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 35 min |
| Aug 2, 5:46 PM EDT | Special Weather Statement | FFC | Wilkinson | 29 min |
| Aug 2, 5:50 PM EDT | Special Weather Statement | FFC | Crawford | 25 min |
| Aug 2, 6:31 PM EDT | Special Weather Statement | FFC | Twiggs | 29 min |
| Aug 2, 7:48 PM EDT | Special Weather Statement | FFC | Emanuel | 27 min |
| Aug 2, 7:51 PM EDT | Special Weather Statement | FFC | Dooly | 24 min |
| Aug 2, 7:57 PM EDT | Special Weather Statement | FFC | Laurens | 33 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.